Alert archive / Florida / Beach Hazards Statements in 2021
Beach Hazards Statement 5, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at Jul 9, 2021, 5:19 AM EDT for Pinellas County, Florida. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2021, 5:19 AM EDT (09:19 UTC)
- Expired
- Jul 9, 2021, 10:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
568 WHUS42 KTBW 090919 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 519 AM EDT Fri Jul 9 2021 FLZ050-100200- /O.NEW.KTBW.BH.S.0005.210709T0919Z-210710T0200Z/ Pinellas- 519 AM EDT Fri Jul 9 2021 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Respiratory irritation associated with Red Tide possible in some coastal areas. * WHERE...Coastal Southern Pinellas County. * WHEN...Through this evening. * IMPACTS...Symptoms from Red Tide may include coughing, sneezing, and tearing eyes. People with asthma, emphysema, or any chronic lung disease may be more sensitive. Irritation may vary by beach and throughout the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Jul 9, 4:27 AM EDT, 52 minutes earlier.
Area forecast discussion, Jul 9, 4:27 AM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 427 AM EDT Fri Jul 9 2021 .DISCUSSION... High pressure will continue to ridge across the peninsula through the weekend with a trough in place just to the north of the area. Ridging builds in at the surface and aloft over the western Atlantic and shifts the ridge axis north of the state for next week with stronger E/SE flow establishing. Deep moisture will allow for scattered to numerous showers and thunderstorms each day. Highs will remain in the upper 80s to lower 90s each day with lows in the lower to mid 70s inland to the upper 70s to near 80 along the coast. && .AVIATION... Light winds will increase from the SE across the southern terminals and the SW across the northern terminals through the late morning and then W through the afternoon before becoming light again after 00z. A few showers may be possible in the late morning, then thunderstorms likely in the afternoon. VFR conditions prevail, but MVFR to IFR conditions possible in the showers/storms. && .MARINE... High pressure will be in place across the waters through the period, with the ridge axis in place across the central to southern waters through the weekend, then shifting north of the state for early next week. This will keep light winds in place with S/SW flow across the northern half of the waters and SE/S flow over the southern half of the waters through the weekend, then becoming somewhat stronger E/SE for early next week. No headlines expected through the period though, but winds and seas locally higher near thunderstorms. && .FIRE WEATHER... No concerns. && .Preliminary Point Temps/PoPs... TPA 91 77 90 76 / 40 20 50 20 FMY 92 73 90 73 / 50 40 60 20 GIF 93 74 92 73 / 70 30 70 20 SRQ 91 75 91 74 / 40 10 50 20 BKV 92 73 92 72 / 50 20 50 20 SPG 90 79 90 78 / 40 10 40 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...24/Hubbard DECISION SUPPORT...13/Oglesby
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:11 PM EDT | River Flood Warning | TBW | Pasco | 49 hr |
| Jul 8, 10:26 PM EDT | Areal Flood Warning | TBW | Hernando, Sumter | 4 days |
Nearby
Beach Hazards Statements in Florida, 2021Every beach hazards statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.